Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 105, NWS Little Rock, AR

April 30, 2002Johnson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2002, 6:09 AM CDT for Johnson County, Arkansas. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2002, 6:09 AM CDT (11:09 UTC)
Expired
Apr 30, 2002, 6:30 AM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Johnson County, AR

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:20 AM CDTHail 0.75Ozone, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:26 AM CDT, 43 minutes earlier.

Area forecast discussion, Apr 30, 5:26 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE APR 30 2002

SOMEWHAT OF A COMPLICATED FORECAST FOR US TODAY. WARM FRONTAL
BOUNDARY WILL MOVE BACK NORTHWARD ACROSS ARKANSAS TODAY. SERIES OF
H5 SHORTWAVES WILL AFFECT THE STATE THROUGH TONIGHT. ATMOSPHERE
SHOULD BE PRETTY UNSTABLE TODAY WITH SCATTERED THUNDERSTORMS
EXPECTED. PER SPC OUTLOOK...WILL MENTION SOME STORMS SEVERE FOR
TODAY. STILL EXPECTING SOME EVENING THUNDERSTORMS TONIGHT...MAINLY
THE NORTHEASTERN HALF OF THE FORECAST AREA. SOME DISCREPANCY BETWEEN
MODELS ON WHEN COLD FRONT WILL MAKE IT INTO THE STATE. WILL LEAN
MORE TOWARD FRONT GETTING INTO NORTHWEST PART OF THE STATE BY LATE
WEDNESDAY WITH FRONT BEING PRETTY WELL THROUGH THE STATE BY THURSDAY
AT 1200Z. SHOULD BE A PRETTY FAIR CAP ON THE ATMOSPHERE ON
WEDNESDAY...PLUS OVERALL MOISTURE WILL BE SOMEWHAT LACKING. THUS...
HAVE GONE WITH SMALL POPS MAINLY OVER THE NORTHERN HALF ON WEDNESDAY
AND EARLY WEDNESDAY NIGHT. DRY WEATHER PATTERN SHOULD BE ON TAP FOR
MOST OF THE REST OF THE WEEK. NEXT CHANCE FOR PRECIPITATION SHOULD
BE SMALL CHANCES BEGINNING SATURDAY NIGHT.

FCSTID = 22
HRO   79  62  86  55 /  50  30  20  20
LIT   82  65  88  62 /  50  30  10  10
HOT   82  66  88  62 /  50  30  10  10
PBF   83  67  88  67 /  40  20  10  10

.LZK...NONE.

In the hours before

Special weather statement, Apr 30, 5:00 AM CDT, 1 hour 9 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE APR 30 2002

...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS
TODAY.

A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS
THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF
THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD
TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND
INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREAT.

STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY
NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:08 AM CDTSevere Thunderstorm WarningLZKPike37 min
Apr 30, 8:07 AM CDTSevere Thunderstorm WarningLZKIndependence13 min
Apr 30, 8:15 AM CDTSevere Thunderstorm WarningLZKJackson45 min
Apr 30, 8:32 AM CDTSevere Thunderstorm WarningLZKWoodruff28 min
Apr 30, 9:21 AM CDTSevere Thunderstorm WarningLZKStone24 min
Apr 30, 9:44 AM CDTSevere Thunderstorm WarningLZKStone16 min
Apr 30, 10:55 AM CDTSevere Thunderstorm WarningLZKFulton35 min
Apr 30, 10:58 AM CDTSevere Thunderstorm WarningLZKFulton32 min
Apr 30, 10:59 AM CDTSevere Thunderstorm WarningLZKSharp31 min
Apr 30, 11:03 AM CDTSevere Thunderstorm WarningLZKBaxter27 min
Apr 30, 11:26 AM CDTSevere Thunderstorm WarningLZKFulton, Izard34 min
Apr 30, 11:28 AM CDTSevere Thunderstorm WarningLZKSharp32 min
Apr 30, 11:47 AM CDTSevere Thunderstorm WarningLZKBoone43 min
Apr 30, 12:02 PM CDTSevere Thunderstorm WarningLZKSharp13 min
Apr 30, 12:06 PM CDTSevere Thunderstorm WarningLZKNewton39 min
Apr 30, 12:25 PM CDTSevere Thunderstorm WarningLZKJackson20 min
Apr 30, 12:30 PM CDTSevere Thunderstorm WarningLZKSearcy45 min
Apr 30, 1:04 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.